Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 20, 2006, 2:50 PM EDT for Bradley County, Polk County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2006, 2:50 PM EDT (18:50 UTC)
- Expired
- Apr 20, 2006, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Bradley County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 129 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:47 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 20, 2:47 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT THU APR 20 2006 .SHORT TERM...(TONIGHT AND FRIDAY)...UNSETTLED WEATHER PATTERN IN STORE THROUGH THE SHORT TERM PER MODEL AND SREF CONSENSUS AS SOUTHERN APPALACHIANS BECOME SITUATED ON THE SOUTHERN PERIPHERY OF LARGE UPPER LOW AS IT MEANDERS SLOWLY EASTWARD ACROSS THE UPPER MIDWEST AND WESTERN GREAT LAKES REGION. UNFORTUNATELY...MODELS AND SREF ARE NOT IN VERY GOOD AGREEMENT WITH PRECIP ONSET AND AMOUNTS. TENDED TO FOLLOW GFS TIMING AND POPS WHICH ARE GENERALLY LIKELY TO CATEGORICAL. SCALED BACK THE HIGH QPF PROJECTED BY GFS HOWEVER. TEMPS GENERALLY CLOSE AND APPEAR REASONABLE UNDER THE EXPECTED CONDITIONS. .LONG TERM...(FRI NIGHT THROUGH THU)...MODELS CONTINUE TO SHOW DECENT FORCING AND PLENTY OF MOISTURE FRIDAY NIGHT AS SHORT WAVE MOVES ACROSS THE AREA AND COLD FRONT MOVES IN. WILL CONTINUE TO CARRY CATEGORICAL POPS FOR FRI NIGHT...THEN CAT NORTHEAST TO CHANCE SOUTHWEST EARLY SATURDAY AS THIS SYSTEM PULLS OUT. WILL GO DRY SAT NIGHT...THEN SUNDAY SOME WEAK SHORT WAVE ENERGY MAY BE ENOUGH FOR SLIGHT CHANCE POPS NORTH AND CENTRAL. LOW CONFIDENCE FOR LATER PERIODS OF THE FORECAST...WITH AGREEMENT AMONG MODELS LACKING AND POOR RUN TO RUN CONTINUITY. A FRONT SHOULD ARRIVE MID WEEK...BUT GFS KEEPS CHANGING TIMING OF THIS SYSTEM. FOR NOW WILL GO CLOSE TO GFS 12Z RUN TIMING...BRINGING CHANCE POPS IN TUE AFTERNOON INTO WED...WITH FRONTAL PASSAGE EARLY WED. WILL GO DRY THU FOR NOW BEHIND FRONT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 78 59 72 / 90 80 90 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 75 58 68 / 90 80 90 60 OAK RIDGE, TN 62 76 58 70 / 90 80 90 60 TRI CITIES AIRPORT, TN 59 73 57 68 / 90 80 90 80 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/LDW
Hazardous weather outlook, Apr 20, 5:19 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EDT THU APR 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-210930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 419 AM CDT THU APR 20 2006 /519 AM EDT THU APR 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS OVER ARKANSAS AND WEST TENNESSEE THIS MORNING WILL TRACK EAST...REACHING EAST TENNESSEE THIS AFTERNOON. A WARM AND UNSTABLE AIR MASS WILL HELP THE STORMS INTENSIFY...SOME REACHING SEVERE LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE LOCATION WITH THE GREATEST CHANCE OF SEVERE WEATHER WILL BE IN THE CUMBERLAND PLATEAU AND CENTRAL AND SOUTHERN TENNESSEE VALLEY. THE STORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS...AFFECTING NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MORE ORGANIZED LOW PRESSURE SYSTEM WILL BRING A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AFTERNOON AND FRIDAY NIGHT...AND SOME OF THE STORMS COULD BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL BE POSSIBLE ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. DGS
In the hours before
Local storm report, Apr 20, 1:05 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
105 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL PITTMAN CENTER 35.76N 83.39W
04/20/2006 E1.00 INCH SEVIER TN LAW ENFORCEMENT
&&Local storm report, Apr 20, 1:37 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
137 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 N PIKEVILLE 35.62N 85.20W
04/20/2006 E0.75 INCH BLEDSOE TN DEPT OF HIGHWAYS
&&Local storm report, Apr 20, 1:59 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
159 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL NEWPORT 35.96N 83.19W
04/20/2006 E0.75 INCH COCKE TN DEPT OF HIGHWAYS
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:14 AM EDT | Severe Thunderstorm Warning | MRX | Union | 61 min |
| Apr 20, 11:58 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Knox | 42 min |
| Apr 20, 12:39 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 23 min |
| Apr 20, 1:18 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 29 min |
| Apr 20, 1:20 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 25 min |
| Apr 20, 5:32 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 43 min |
| Apr 20, 5:57 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.